Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 35, NWS State College, PA

April 26, 20117 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Apr 26, 2011, 9:01 PM EDT for 7 counties in Pennsylvania. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2011, 9:01 PM EDT (01:01 UTC)
Expired
Apr 26, 2011, 10:00 PM EDT
In force
59 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Columbia County, PA, Lycoming County, PA, Montour County, PA, Northumberland County, PA, Schuylkill County, PA, Snyder County, PA, Sullivan County, PA

The radar

The State College radar (KCCX), 130 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 1.0 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2011-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2011-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

044 
WUUS51 KCTP 270101
SVRCTP
PAC037-081-093-097-107-109-113-270200-
/O.NEW.KCTP.SV.W.0035.110427T0101Z-110427T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
901 PM EDT TUE APR 26 2011

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLUMBIA COUNTY IN CENTRAL PENNSYLVANIA...
  MONTOUR COUNTY IN CENTRAL PENNSYLVANIA...
  NORTH CENTRAL SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA...
  EASTERN SNYDER COUNTY IN CENTRAL PENNSYLVANIA...
  SULLIVAN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA...
  EAST CENTRAL LYCOMING COUNTY IN NORTH CENTRAL PENNSYLVANIA...

* UNTIL 1000 PM EDT

* AT 857 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
  BARBOURS TO WASHINGTONVILLE TO PORT TREVERTON...MOVING NORTHEAST AT
  45 MPH. THESE STORMS ARE CAPABLE OF PRODUCING GOLF BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BIGGERTOWN AND RIVERSIDE AROUND 910 PM EDT...
  TREVORTON AND STONINGTON AROUND 915 PM EDT...
  FERNDALE AND CENTRAL AROUND 920 PM EDT...
  

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 220 AND 247.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CREATE WINDS OF MORE THAN 57 MPH...OR HAIL ONE
INCH OR LARGER.

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4086 7614 4061 7693 4063 7695 4064 7694
      4064 7697 4103 7670 4142 7684 4157 7649
      4155 7622 4153 7621 4131 7631 4121 7632
      4114 7627 4114 7622 4096 7621 4092 7610
TIME...MOT...LOC 0101Z 240DEG 37KT 4139 7669 4108 7658
          4074 7687

$$

FORECASTER: LA CORTE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 6:39 PM EDT, 2 hours 22 minutes earlier.

Area forecast discussion, Apr 26, 6:39 PM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
639 PM EDT TUE APR 26 2011

.SYNOPSIS...

THE FLOW ABOUT A LARGE RIDGE OFF THE EAST COAST CONTINUES TO PUMP
WARM MOIST UNSTABLE AIR INTO THE REGION. THIS WILL PRODUCE
NUMEROUS SHOWERS AND THUNDERSTORMS INTO THE EVENING HOURS THEN
AGAIN ON WEDNESDAY. COOLER AND DRIER AIR WILL ARRIVE LATE
THURSDAY AND LAST INTO SATURDAY BEFORE THE NEXT FRONTAL SYSTEM
APPROACHES LATER IN THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...

RADAR SHOWS SEVERAL LINES OF CONVECTION MARCHING NORTHEAST ACROSS
ABOUT THE NWRN 1/2 OF THE FCST AREA. SEVERAL REPORTS OF LARGE HAIL
AND VERY HEAVY RAIN HAVE BEEN RECEIVED.

THE WATCH CONTINUES THROUGH 8PM...BUT OVERALL TREND SHUD BE FOR
STORMS TO BEGIN WEAKENING AS WE LOSE HEATING AND STORMS START
INGESTING COOLER AND MORE STABLE AIR FROM PREVIOUS STORMS.

HRRR SHOWS LINE OF STORMS LOSING STEAM RAPIDLY AS THE MOVE INTO
SERN ZONES. EVEN IF THINGS HOLD TOGETHER...ACTIVITY SHOULD PRETTY
MUCH PETER OUT BY LATE EVENING LEAVING JUST CLOUDY MUGGY
CONDITIONS FOR THE REMAINDER OF THE OVERNIGHT.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY/...
SHOWERS AND STORMS SHOULD DIMINISH THIS EVENING BEFORE MIDNIGHT.
THE SEVERE THUNDERSTORM WATCH IS SET TO EXPIRE AROUND 8 PM.
SHOWERS WILL DIMINISH OVER NIGHT AND PATCHY FOG IS LIKELY
ESPECIALLY IN VALLEY LOCATIONS. ANOTHER UNSEASONABLY WARM NIGHT.

WEDNESDAY WILL BE ANOTHER WARM DAY WITH AN INCREASED RISK OF
SHOWERS AND THUNDERSTORMS. A FRONTAL SYSTEM IS APPROACHING FROM
THE WEST. AHEAD OF THIS A SURGE OF HIGH PW AIR...RELATIVELY HIGH
CAPE AND A STRONG SOUTHERLY JET COULD TRIGGER STRONG TO SEVERE
THUNDERSTORMS OVER THE REGION. THESE STORMS ARE MOST LIKELY IN THE
WEST EARLY WEDNESDAY AFTERNOON AND WILL MARCH...MOST LIKELY...IN A
NORTH-SOUTH LINE...EASTWARD ACROSS THE STATE. COULD BE ONE OF THE
BIGGEST SEVERE WEATHER DAYS OF THE SEASON TO-DATE OVER WESTERN PA
SHOULD THINGS FIRE BEFORE SUNSET.

SHOWERS SHOULD DIMINISH OVERNIGHT FROM WEST TO EAST. FRONTAL TIMING
IMPLIES WEATHER SHOULD BE IMPROVING AS DRIER AIR MOVES INTO THE
REGION THURSDAY INTO THURSDAY AFTERNOON. PW VALUES DROP BELOW
NORMAL ON THURSDAY AFTERNOON BEHIND THE FRONTAL SYSTEM. BUT THERE
IS A GOOD CHANCE OF LINGERING SHOWERS AND THUNDERSTORMS ESPECIALLY
OVER CENTRAL AND EASTERN SECTIONS UNTIL ABOUT MIDDAY THURSDAY.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
LATEST MODELS AND ENSEMBLES CONTINUE TO DISPLAY DECENT AGREEMENT
WITH THE LARGE SCALE PATTERN THIS PERIOD. THE LEADING H5 TROUGH IS
FCST TO DEPART FROM NERN STATES BY SATURDAY...WITH UPPER RIDGING
BUILDING EWD FROM THE MIDWEST EARLY IN THE WEEKEND. THE MARGINALLY
COLD AIR ALOFT/BELOW NORMAL H7 HEIGHTS AND CYC/NWLY FLOW IN
ASSOCIATION WITH THE PASSING TROUGH SUGGESTS ISOLD TO SCT
INSTABILITY TYPE SHOWERS ON FRI /GIVEN THE TIME OF YEAR/.
TEMPERATURES SHOULD AVG A FEW TO SEVERAL DEGREES BELOW NORMAL ON
FRIDAY /LOW 50S NW TO LOW 60S SE/. THERE IS HIGH CONFIDENCE OF
FAIR/DRY WEATHER ON SATURDAY...AS A NARROW HIGH PRES RIDGE AXIS
SLIDES EWD OVR CENTRAL PA.

ANOTHER TROUGH REACHING THE WRN STATES LATE IN THE SHORT RANGE
PERIOD WILL MAKE GRADUAL EWD PROGRESS ACROSS THE CONUS THROUGH THE
REMAINDER OF THE MEDIUM RANGE. DIFFERENCES AMONG THE GUIDANCE WITH
THIS SYSTEM INVOLVE TIMING AND DEPTH/AMPLITUDE...ESPECIALLY
BEYOND F120...WITH THE ECMWF/ECENS BECOMING SLOWER AND MORE
AMPLIFIED THAN THE GFS/GEFS. THE FAST GFS/SLOW ECMWF SOLN SPREAD
IS QUITE TYPICAL AT THESE RANGES. THE 26/12 ECMWF IS CONSISTENT
WITH ITS PAST 2-3 RUNS...CLOSING OFF AN UPPER LOW THAT WOULD
SIGNIFICANTLY SLOW THE PROGRESS OF THE TROUGH. CLIMATOLOGY IS IN
THE FAVOR OF A SLOWER/CUTOFF SOLUTION...AS THIS IS NOW THE
CLIMATOLOGICAL MAX FOR CLOSED LOW FORMATION IN THE WESTERN
ATLANTIC.

OVER THE PAST DAY THE RELATIVE SPREAD HAS NOT CHANGED TOO MUCH
WITH THE PRIMARY OCCLD LOW PRES SYSTEM CROSSING THE NRN TIER
CONUS...WITH TRAILING FRONTS PUSHING EWD THROUGH THE GRT LKS INTO
THE UPPER OH VLY SUN-MON. THE GFS/GEFS MEAN CONTINUE TO SHOW
SOMEWHAT LESS SOUTHWESTWARD ELONGATION WITH THE OVERALL TROUGH
VERSUS THE ECMWF AND MOST OTHER SOLUTIONS...THOUGH THE GEFS
MEMBERS HAVE SLOWED A BIT FROM 24 HRS AGO. ALTHOUGH UKMET/CMC RUNS
ALSO SHOW SOME HINTS TOWARD THE GFS IDEA...FAST BIASES AND A
SLOWER DOWNSTREAM PREFERENCE FAVOR LEANING SLOWER THAN THE GFS AT
THIS TIME. THIS COULD KEEP COOL AIR WEDGED IN OVR THE REGION WITH
DEPARTING NEW ENGLAND HIGH PRESSURE AND WARM FRONT SHIFTING NEWD
ALONG THE APPALACHIANS ON MON/DY6. THIS IS HIGHLY DEPENDENT ON THE
ORIENTATION/STRENGTH OF THE SYSTEM OVER THE WESTERN ATLANTIC.

FOR NOW...SUN-MON LOOK TO BE THE BEST OPPORTUNITY FOR RNFL..WITH
THE AFOREMENTIONED FRONTAL SYSTEM PUSHING E OF PA BY TUESDAY.
HOWEVER IF THE ECMWF SOLN VERIFIES...THE PATTERN WILL STAY VERY
UNSETTLED THROUGH MUCH OF NEXT WEEK.

&&

.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE STATE IN A NORTH-
SOUTH LINE THIS AFTERNOON AND EVENING. CHECK RADAR BEFORE FLYING
AS SOME STORMS COULD REACH SEVERE CRITERIA.

A LINE OVER OHIO WILL LIKELY IMPACT OUR REGION LATER THIS EVENING.

MOST AREAS WILL BE VFR TODAY...OUTSIDE OF SHOWERS AND
THUNDERSTORMS WHERE MVFR AND GUSTY WINDS ARE LIKELY.

SHOWERS AND THUNDERSTORMS WILL DIMINISH. MAINLY VFR AND MVFR WITH
PATCHY FOG AFTER MIDNIGHT. FOG SHOULD BURN OFF BEFORE 9 AM WEDNESDAY.

SHOWERS AND THUNDERSTORMS MORE WIDESPREAD WEDNESDAY. AREAS MVFR IN
SHOWERS AND STORMS WITH GUSTY WINDS.

THINGS SHOULD IMPROVE MARKEDLY THURSDAY INTO SATURDAY WITH MAINLY VFR.

OUTLOOK...
WED...AM LOW CIGS POSS EAST. SCT PM TSRA POSS...IMPACTS LIKELY.
THU...AM TSRA IMPACTS LIKELY...IMPROVING AS THE DAY GOES ON TO
VFR.
FRI-SAT...NO SIG WX EXPECTED MAINLY VFR.
SUN...VFR WITH INCREASED CHANCE AFTERNOON SHOWERS.

&&

.CLIMATE...
HARRISBURG RAINFALL TO DATE IS 7.91. THIS MAKES IT THE SECOND
WETTEST APRIL ON RECORD...SECOND ONLY TO 1983 WHEN 7.96" OF RAIN
FELL. WITH SEVERAL DAYS YET TO GO IN THE MONTH...WE STILL HAVE
SEVERAL CHANCES AT ADDITIONAL PRECIPITATION AND A GOOD SHOT AT THE
RECORD.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...GRUMM/LA CORTE
NEAR TERM...GRUMM/LA CORTE
SHORT TERM...GRUMM
LONG TERM...STEINBUGL
AVIATION...GRUMM
CLIMATE...LA CORTE
Hazardous weather outlook, Apr 26, 1:53 PM EDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
153 PM EDT TUE APR 26 2011

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>058-063-064-271800-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-CUMBERLAND-ADAMS-
153 PM EDT TUE APR 26 2011

...SEVERE THUNDERSTORM WATCH 213 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

DUE TO RECENT RAINFALL...THE POTENTIAL EXISTS ACROSS THE NORTHERN
HALF OF OUR REGION FOR LOCALIZED FLASH FLOODING FROM ANY
THUNDERSTORMS WHICH DEVELOP THIS AFTERNOON AND LATER THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A SLIGHT RISK OF SEVERE THUNDERSTORMS ALSO EXISTS FOR WEDNESDAY
AFTERNOON INTO EARLY THURSDAY...AS A COLD FRONT MOVES FROM WEST
TO EAST ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON.

PAZ059-065-066-271800-
LEBANON-YORK-LANCASTER-
153 PM EDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. SCATTERED THUNDERSTORMS WILL MOST LIKELY DEVELOP ALONG
THE RIDGES FIRST AND MOVE TO THE NORTHEAST. LARGE HAIL AND
DAMAGING WIND GUSTS ARE THE GREATEST THREATS.

DUE TO RECENT RAINFALL...THE POTENTIAL EXISTS ACROSS THE NORTHERN
HALF OF OUR REGION FOR LOCALIZED FLASH FLOODING FROM ANY
THUNDERSTORMS WHICH DEVELOP THIS AFTERNOON AND LATER THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A SLIGHT RISK OF SEVERE THUNDERSTORMS ALSO EXISTS FOR WEDNESDAY
AFTERNOON INTO EARLY THURSDAY...AS A COLD FRONT MOVES FROM WEST
TO EAST ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 26, 7:27 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
727 PM EDT TUE APR 26 2011

PAZ012-019-041-045-046-270000-
NORTHERN CLINTON PA-NORTHERN LYCOMING PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-
727 PM EDT TUE APR 26 2011

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CENTRE...SOUTH
CENTRAL LYCOMING AND SOUTHEASTERN CLINTON COUNTIES...

AT 724 PM EDT...A STRONG THUNDERSTORM WAS NEAR LAMAR...MOVING
NORTHEAST AT 35 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THIS STORM WILL BE
NEAR MACKEYVILLE AROUND 740 PM...CARROLL AROUND 750 PM AND JERSEY
SHORE AROUND 800 PM.

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 167 AND 194.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...STATE
ROAD 120.

LAT...LON 4108 7710 4107 7714 4104 7714 4101 7719
      4092 7761 4107 7765 4108 7765 4109 7763
      4110 7765 4118 7766 4133 7744

FORECASTER: EVANEGO
Local storm report, Apr 26, 7:51 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
751 PM EDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     TSTM WND GST     2 SSE WISSINGERTOWN     40.32N  78.83W
04/26/2011  M61 MPH          CAMBRIA            PA   ASOS

            KJST - JOHN MURTHA CAMBRIA COUNTY AIRPORT

0340 PM     TSTM WND DMG     JOHNSTOWN               40.33N  78.92W
04/26/2011                   CAMBRIA            PA   911 CALL CENTER

            TREES DOWN ON FRANKSTOWN RD

0353 PM     TSTM WND DMG     EBENSBURG               40.49N  78.73W
04/26/2011                   CAMBRIA            PA   911 CALL CENTER

            REPORTS OF TREES DOWN IN CAMBRIA AND CROYLE TOWNSHIPS.

0450 PM     HAIL             TYRONE                  40.68N  78.25W
04/26/2011  M1.00 INCH       BLAIR              PA   TRAINED SPOTTER

            QUARTER SIZED HAIL

0545 PM     TSTM WND DMG     NORTHERN CAMBRIA        40.67N  78.78W
04/26/2011                   CAMBRIA            PA   911 CALL CENTER

            TREES DOWN IN SUSQUEHANNA TWP.

0615 PM     HAIL             LOCK HAVEN              41.14N  77.45W
04/26/2011  M1.75 INCH       CLINTON            PA   PUBLIC

            GOLF BALL HAIL

0620 PM     HAIL             LOCK HAVEN              41.14N  77.45W
04/26/2011  M2.00 INCH       CLINTON            PA   TRAINED SPOTTER

            SILVER DOLLAR SIZE HAIL

0625 PM     HAIL             3 E LOCK HAVEN          41.14N  77.40W
04/26/2011  M1.00 INCH       CLINTON            PA   PUBLIC

            CARS DAMAGED ON RTE 220

0635 PM     HAIL             LOCK HAVEN              41.14N  77.45W
04/26/2011  M1.75 INCH       CLINTON            PA   TRAINED SPOTTER

            GROUND COVERED IN HAIL

0650 PM     HAIL             LOCK HAVEN              41.14N  77.45W
04/26/2011  M1.75 INCH       CLINTON            PA   TRAINED SPOTTER

            NUMEROUS WINDOWS BROKEN

0651 PM     TSTM WND DMG     LOCK HAVEN              41.14N  77.45W
04/26/2011                   CLINTON            PA   TRAINED SPOTTER

            TREES AND WIRES DOWN. WOMAN TRAPPED IN CAR SURROUNDED
            BY LIVE WIRES

&&

EVENT NUMBER CTP1100026 CTP1100027 CTP1100029 CTP1100028 CTP1100030
CTP1100031 CTP1100032 CTP1100033 CTP1100034 CTP1100035 CTP1100036

LA CORTE
Special weather statement, Apr 26, 8:27 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
827 PM EDT TUE APR 26 2011

PAZ024-025-033-034-270115-
BEDFORD PA-BLAIR PA-CAMBRIA PA-SOMERSET PA-
827 PM EDT TUE APR 26 2011

...STRONG THUNDERSTORMS WILL AFFECT BLAIR...CAMBRIA...SOMERSET AND
WESTERN BEDFORD COUNTIES...

A LINE OF STRONG THUNDERSTORMS COVERED PORTIONS OF
BEDFORD...BLAIR...CAMBRIA AND SOMERSET COUNTIES AT 824 PM EDT. THE
STRONG THUNDERSTORMS WERE GENERALLY MOVING EAST AT 40 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 109 AND 150...I-99 BETWEEN
MILE MARKERS 0 AND 50.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 22...ROUTE 30...ROUTE 219...ROUTE 220...ROUTE
422...STATE ROAD 56.

LAT...LON 3972 7922 4063 7886 4071 7818 4068 7822
      4063 7819 3972 7856

FORECASTER: CERU
Local storm report, Apr 26, 8:31 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
831 PM EDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     LEWISTOWN               40.60N  77.57W
04/26/2011                   MIFFLIN            PA   911 CALL CENTER

            WIDESPREAD WIND DAMAGE. SILO BLOWN OVER. BARN AND
            TRACTOR TRAILER DAMAGED.

&&

EVENT NUMBER CTP1100037

LA CORTE
Special weather statement, Apr 26, 8:40 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
840 PM EDT TUE APR 26 2011

PAZ041-042-046-270130-
NORTHERN LYCOMING PA-SOUTHERN LYCOMING PA-SULLIVAN PA-
840 PM EDT TUE APR 26 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN LYCOMING AND
SULLIVAN COUNTIES THROUGH 930 PM EDT...

AT 838 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM COGAN
STATION TO MONTGOMERY...MOVING NORTHEAST AT 50 MPH.

WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT FREQUENT...DANGEROUS...CLOUD TO GROUND LIGHTNING FROM
THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THESE STORMS WILL BE NEAR PICTURE ROCKS AROUND 850
PM...SHUNK AROUND 900 PM...LINCOLN FALLS AROUND 910 PM AND DUSHORE
AROUND 920 PM.

THIS WILL IMPACT I-180 BETWEEN MILE MARKERS 14 AND 29.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
220...STATE ROAD 14.

LAT...LON 4136 7628 4115 7701 4119 7712 4130 7719
      4159 7681 4154 7622

FORECASTER: LAMBERT
Special weather statement, Apr 26, 8:58 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
858 PM EDT TUE APR 26 2011

PAZ025>027-033>035-270200-
BEDFORD PA-BLAIR PA-FULTON PA-HUNTINGDON PA-MIFFLIN PA-SOMERSET PA-
858 PM EDT TUE APR 26 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BEDFORD...FULTON...
SOUTHEASTERN SOMERSET...SOUTHERN BLAIR...SOUTHERN HUNTINGDON AND
SOUTHWESTERN MIFFLIN COUNTIES THROUGH 10 PM EDT...

AT 856 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM SKI
GAP TO MANNS CHOICE TO LAKE GORDON...MOVING EAST AT 35 MPH.

WIND GUSTS TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. THESE STORMS WILL BE NEAR ROARING SPRING AROUND 910 PM...
ENTRIKEN AROUND 920 PM...TROUGH CREEK STATE PARK AROUND 930 PM...
RAYSTOWN DAM AROUND 940 PM AND MOUNT UNION AROUND 950 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 133 AND 185...I-70 BETWEEN
MILE MARKERS 147 AND 170...I-99 BETWEEN MILE MARKERS 0 AND 28.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
22/522...ROUTE 30...ROUTE 220...ROUTE 522.

LAT...LON 3972 7888 3987 7882 4000 7870 4032 7863
      4038 7856 4043 7856 4053 7779 4004 7788
      3973 7809

FORECASTER: LAMBERT

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 8:22 PM EDTSevere Thunderstorm WarningCTPColumbia, Juniata, Lycoming, Montour, Northumberland, Perry and 2 more68 min
Apr 26, 8:27 PM EDTSpecial Weather StatementCTPBedford, Blair, Cambria, Somerset48 min
Apr 26, 8:40 PM EDTSpecial Weather StatementCTPLycoming, Sullivan50 min
Apr 26, 8:58 PM EDTSpecial Weather StatementCTPBedford, Fulton, Huntingdon62 min
Apr 26, 10:12 PM EDTSpecial Weather StatementCTPColumbia, Cumberland, Dauphin, Juniata, Montour, Northumberland and 3 more63 min
Apr 26, 10:43 PM EDTFlash Flood WarningCTPSullivan3 hr
Apr 26, 11:11 PM EDTSpecial Weather StatementCTPColumbia, Dauphin, Schuylkill34 min
Apr 27, 11:16 AM EDTFlash Flood WatchCTPAdams, Bedford, Blair, Cambria, Cameron, Centre and 26 more23 hr
Apr 27, 11:19 AM EDTRiver Flood WarningCTPColumbia3 days
Apr 27, 4:42 PM EDTSpecial Weather StatementCTPCameron48 min
Apr 27, 4:49 PM EDTSpecial Weather StatementCTPElk, McKean, Warren41 min
Apr 27, 4:55 PM EDTSevere Thunderstorm WarningCTPCameron, Clearfield, Elk, McKean, Potter50 min
Apr 27, 5:19 PM EDTSevere Thunderstorm WarningCTPElk, McKean, Warren26 min
Apr 27, 5:43 PM EDTSpecial Weather StatementCTPFulton47 min
Apr 27, 5:43 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Cameron, Centre, Clearfield, Clinton and 5 more62 min
Apr 27, 5:52 PM EDTSevere Thunderstorm WarningCTPCumberland, Franklin, Fulton, Huntingdon, Juniata, Mifflin and 1 more53 min
Apr 27, 5:57 PM EDTTornado WarningCTPFranklin, Fulton, Huntingdon33 min
Apr 27, 5:59 PM EDTTornado WarningCTPCameron, Potter31 min
Apr 27, 6:29 PM EDTTornado WarningCTPCumberland, Franklin, Perry31 min
Apr 27, 6:30 PM EDTTornado WarningCTPPotter, Tioga30 min
Apr 27, 6:40 PM EDTTornado WarningCTPCentre, Clinton, Mifflin, Union35 min
Apr 27, 6:45 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Cameron, Centre, Clearfield, Clinton and 6 more60 min
Apr 27, 7:07 PM EDTAreal Flood AdvisoryCTPCameron, Centre, Clearfield, Clinton, Elk, McKean and 2 more3 hr
Apr 27, 7:12 PM EDTSevere Thunderstorm WarningCTPDauphin, Juniata, Northumberland, Perry, Snyder63 min
Apr 27, 7:48 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Columbia, Lycoming, Montour, Northumberland and 5 more57 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.